Alert archive / Iowa / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 45, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Jun 7, 2015, 4:01 PM CDT for Ringgold County, Iowa. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2015, 4:01 PM CDT (21:01 UTC)
- Expired
- Jun 7, 2015, 4:29 PM CDT
- In force
- 28 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Ringgold County, IA
The radar
The Des Moines radar (KDMX), 109 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 7, 3:33 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 9.0 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3434 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
485
WUUS53 KDMX 072101
SVRDMX
IAC159-072145-
/O.NEW.KDMX.SV.W.0045.150607T2101Z-150607T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
401 PM CDT SUN JUN 7 2015
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN RINGGOLD COUNTY IN SOUTH CENTRAL IOWA...
* UNTIL 445 PM CDT
* AT 401 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTH OF
MOUNT AYR...MOVING EAST AT 30 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
SUN VALLEY LAKE...TINGLEY...SHANNON CITY...ELLSTON AND
BEACONSFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4078 9433 4090 9431 4090 9401 4079 9402
4077 9419
TIME...MOT...LOC 2101Z 273DEG 25KT 4084 9426
HAIL...1.00IN
WIND...<50MPH
$$
PODRAZIK2 follow-up statements
654 WWUS53 KDMX 072117 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 417 PM CDT SUN JUN 7 2015 IAC159-072145- /O.CON.KDMX.SV.W.0045.000000T0000Z-150607T2145Z/ RINGGOLD IA- 417 PM CDT SUN JUN 7 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR NORTHEASTERN RINGGOLD COUNTY... AT 416 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SUN VALLEY LAKE...OR 11 MILES NORTHEAST OF MOUNT AYR...MOVING EAST AT 30 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. LOCATIONS IMPACTED INCLUDE... SUN VALLEY LAKE...ELLSTON AND BEACONSFIELD. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4090 9412 4090 9401 4079 9402 4077 9419 TIME...MOT...LOC 2116Z 272DEG 27KT 4083 9407 HAIL...1.00IN WIND...<50MPH $$ PODRAZIK
818
WWUS53 KDMX 072129
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
429 PM CDT SUN JUN 7 2015
IAC159-072138-
/O.CAN.KDMX.SV.W.0045.000000T0000Z-150607T2145Z/
RINGGOLD IA-
429 PM CDT SUN JUN 7 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN RINGGOLD COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER HEAVY RAIN IS
STILL POSSIBLE WITH THIS THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
SOUTH CENTRAL IOWA.
LAT...LON 4090 9412 4090 9401 4079 9402 4077 9419
TIME...MOT...LOC 2127Z 273DEG 25KT 4083 9395
$$
PODRAZIKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 12:49 PM CDT, 3 hours 12 minutes earlier.
Area forecast discussion, Jun 7, 12:49 PM CDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 1249 PM CDT SUN JUN 7 2015 .UPDATE... ISSUED AT 1246 PM CDT SUN JUN 7 2015 HAVE ADDED LOW POPS ACROSS FAR NORTHERN IOWA THIS AFTERNOON AS HIGH BASED SHOWERS HAVE DEVELOPED IN RESPONSE TO A SHORT WAVE MOVING E/NE OUT OF NEBRASKA. LOW LEVELS WILL BE RELATIVELY DRY BELOW WITH GOOD EVAPORATION OCCURRING BELOW CLOUD LEVEL. STILL...SOME CHANCE FOR VERY LIGHT MEASURABLE PRECIPITATION. SURFACE BOUNDARY STILL LINGERING OVER FAR SOUTHEAST IOWA. SHOULD HAVE A FEW THUNDERSTORMS DEVELOP ACROSS THIS AREA THIS AFTERNOON. UNIDIRECTIONAL WIND PROFILES WILL BE SUPPORTIVE FOR THE POTENTIAL FOR DAMAGING WINDS. IN ADDITION...STEEPENING MID LEVEL LAPSE RATES AND FATTENING CAPES WILL BE SUPPORTIVE FOR GOOD VERTICAL PARCEL ACCELERATIONS AND UPDRAFT STRENGTHS FOR LARGE HAIL DEVELOPMENT. THE TORNADIC THREAT IS NEARLY NON EXISTENT WITH 0-1 KM ESRH VALUES AT 50 M2/S2 OR LESS AND LCL HEIGHTS INCREASING TO 1200M. MUCH OF CENTRAL IOWA INCLUDING THE DES MOINES METRO AND THE I-80 CORRIDOR NORTH TO HIGHWAY 3 ARE EXPECTED TO REMAIN DRY. && .SHORT TERM /TODAY/... ISSUED AT 342 AM CDT SUN JUN 7 2015 FOR THIS MORNING...AN MCS WILL EXIT THE STATE BY MID MORNING AND BRING AN END TO THE PRECIP FOR A SHORT TIME TODAY. A COLD FRONT WILL PUSH ACROSS THE STATE TODAY AND REDEVELOPMENT OF THUNDERSTORMS WILL OCCUR DURING PEAK HEATING HOWEVER BY THAT TIME THE FRONT LOOKS TO BE SUFFICIENTLY FAR ENOUGH SOUTH THAT A FAIR PORTION OF THE FORECAST AREA SHOULD NOT SEE STORMS TODAY. THUNDERSTORM ACTIVITY SHOULD BE RELEGATED TO THE SOUTH AND EAST. HAVING SAID THAT HOWEVER...WE REMAIN MODESTLY UNSTABLE AND SHEAR REMAINS SUFFICIENT FOR ADDITIONAL STRONG TO SEVERE STORMS THIS AFTERNOON ACROSS THE SOUTH AND EASTERN THIRD OR SO OF CENTRAL IOWA. WHILE THE PRIMARY CONCERN THIS AFTERNOON WOULD BE DAMAGING WIND...LOW LEVEL SHEAR IS A BIT CONCERNING LATE THIS AFTERNOON FOR AT LEAST AN ISOLATED TORNADO THREAT. .LONG TERM /TONIGHT THROUGH SATURDAY/... ISSUED AT 342 AM CDT SUN JUN 7 2015 COLD FRONT GRADUALLY SHIFTS OUT OF THE STATE TONIGHT AND ANY CONVECTION THAT RE-DEVELOPED ALONG THE FRONT DURING PEAK HEATING WILL SHIFT SOUTH AND EAST WITHIN THE FIRST COUPLE HOURS OF THE EVENING. ALOFT...A SHORTWAVE WILL SHIFT EAST ACROSS THE NORTHERN HIGH PLAINS AND UPPER MIDWEST. THE FEATURE WILL BRING SOME SHOWERS AND THUNDERSTORMS TO CENTRAL AND POSSIBLY SOUTHERN MINNESOTA BUT THESE SHOULD NORTH OF IOWA. I AM NOT ANTICIPATING ANY PRECIPITATION FROM THE SHORTWAVE TONIGHT. UPPER LEVEL RIDGING BUILDS INTO THE ROCKIES FOR THE FIRST PART OF THE WORKWEEK BUT A THERMAL RIDGE WILL SET UP AND SHIFT INTO THE UPPER MIDWEST. THIS WILL BRING SOME VERY WARM TEMPERATURES TO THE STATE FOR THE COMING WEEK WITH THE WARMEST DAY BEING TUESDAY. FOR WEDNESDAY A LOW OVER CANADA WILL SHIFT EAST DRAGGING A SURFACE COLD FRONT ACROSS THE NORTHERN PLAINS AND UPPER MIDWEST. TEMPERATURES WILL BE SEVERAL DEGREES COOLER FOR WEDNESDAY/THURSDAY. PRECIP ASSOCIATED WITH THE FRONT WILL GENERALLY GRAZE IOWA LATE TUESDAY NIGHT ACROSS THE FAR NORTH THEN SOUTH AND EAST ON WEDNESDAY. WEDNESDAY NIGHT AND THURSDAY MODELS SUGGEST A SHORTWAVE MOVING ACROSS THE WESTERN U.S. INCREASING PRECIP CHANCES DURING THIS PERIOD. MODELS SUGGEST THAT THE FRONT FROM THE WEDNESDAY SYSTEM WILL HANG UP SOMEWHERE ACROSS THE UPPER MIDWEST. I DO NOT HAVE HIGH CONFIDENCE IN POPS DURING THIS PERIOD HOWEVER UNTIL A MORE POTENT WAVE COMES THURSDAY INTO FRIDAY. THIS SYSTEM WILL DIG INTO THE SOUTHWEST U.S. THURSDAY THEN EJECT TOWARDS THE UPPER MIDWEST AND PUSH A SURFACE LOW TOWARDS IOWA. THIS WILL THEN PUSH THE FRONTAL BOUNDARY NORTH AS A WARM FRONT...THOUGH LOCATION OF THIS BOUNDARY IS A LITTLE NEBULOUS AT THIS POINT BUT IMPORTANT TO WHERE CONVECTION WILL FIRE. CONVECTION WILL DEVELOP ALONG THE BOUNDARY AND MODELS DO INCREASE THE INSTABILITY AND SHEAR ALONG THE BOUNDARY SO STORMS WILL LIKELY BE STRONG OR SEVERE THURSDAY AND FRIDAY BUT JUST WHERE IS IN QUESTION AT THIS POINT. THE GFS THINGS A LITTLE FURTHER NORTH...INTO MINNESOTA WHILE THE CANADIAN AND EURO HINTS MORE AT NORTHERN IOWA. WE REMAIN IN A BROAD SOUTHWESTERLY FLOW THROUGH NEXT WEEKEND AND IT LOOKS TO REMAIN AN ACTIVE PATTERN THROUGH LATE IN THE EXTENDED AND BEYOND. && .AVIATION...07/18Z ISSUED AT 1246 PM CDT SUN JUN 7 2015 A FEW AREAS OF MVFR CIGS MOVING SOUTH ACROSS CENTRAL IOWA EARLY THIS AFTERNOON. THE CIGS WILL GRADUALLY RISE ABOVE 3 KFT THE NEXT FEW HOURS. A FEW THUNDERSTORMS POSSIBLE MID TO LATE AFTERNOON VICINITY OF KOTM. VFR CONDITIONS EXPECTED OVERNIGHT. BREEZY NORTHWEST WINDS DEVELOPING BY MID MONDAY MORNING. && .DMX WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...DONAVON SHORT TERM...FAB LONG TERM...FAB AVIATION...DONAVON
Hazardous weather outlook, Jun 7, 3:45 PM CDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 345 PM CDT SUN JUN 7 2015 IAZ073>075-081>086-092>097-082045- WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO- TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 345 PM CDT SUN JUN 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE LIKELY THIS AFTERNOON THROUGH EARLY EVENING. SOME THUNDERSTORMS MAY BE SEVERE WITH DAMAGING WINDS UP TO 60 MPH AND LARGE HAIL UP TO THE SIZE OF GOLF BALLS BEING THE PRIMARY THREATS. LOCALIZED HEAVY RAINFALL MAY ALSO OCCUR WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE POSSIBLE WEDNESDAY NIGHT THROUGH FRIDAY. SOME OF THESE STORMS THURSDAY AND FRIDAY MAY BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO EARLY EVENING. IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>072-082045- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON- 345 PM CDT SUN JUN 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE POSSIBLE WEDNESDAY NIGHT THROUGH FRIDAY. SOME OF THESE STORMS THURSDAY AND FRIDAY MAY BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. KS
In the hours before
Local storm report, Jun 7, 11:13 AM CDT, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1113 AM CDT SUN JUN 7 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0139 AM TSTM WND DMG 2 SSW AMES 41.99N 93.64W
06/07/2015 STORY IA AMATEUR RADIO
NUMEROUS TREES UP TO 8 INCHES DIAMETER
SNAPPED OFF LARGER TREES UPROOTED. MOST OF
THE DAMAGE CONCENTRATED SW OF AIRPORT AND
UNIVERSITY AVENUE. STOP SIGN SNAPPED OFF AT
THAT INTERSECTION.
&&
NWS DES MOINES IA
IRIS SYSTEMLocal storm report, Jun 7, 1:25 PM CDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
125 PM CDT SUN JUN 7 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1237 AM TSTM WND DMG ROCKWELL CITY 42.40N 94.63W
06/07/2015 CALHOUN IA PUBLIC
MULTIPLE LARGE TREE BRANCHES DOWN IN AND
AROUND ROCKWELL CITY. REPORTED VIA SOCIAL
MEDIA AND TIME ESTIMATED FROM RADAR.
&&
NWS DES MOINES IA
IRIS SYSTEMLocal storm report, Jun 7, 1:27 PM CDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
127 PM CDT SUN JUN 7 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1242 AM TSTM WND GST ROLFE 42.81N 94.53W
06/07/2015 M71 MPH POCAHONTAS IA PUBLIC
MEASURED ON PERSONAL WEATHER STATION.
&&
NWS DES MOINES IA
IRIS SYSTEMLocal storm report, Jun 7, 1:30 PM CDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
130 PM CDT SUN JUN 7 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1241 AM TSTM WND DMG 2 SSW ROLFE 42.79N 94.54W
06/07/2015 POCAHONTAS IA PUBLIC
FOUR HOUSES WITH TREE DAMAGE AND SOME
OUTBUILDING DAMAGE. REPORTED VIA SOCIAL
MEDIA AND TIME ESTIMATED FROM RADAR.
&&
NWS DES MOINES IA
IRIS SYSTEMThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 11:43 PM CDT | Special Weather Statement | DMX | Crawford | 47 min |
| Jun 6, 11:54 PM CDT | Severe Thunderstorm Warning | DMX | Carroll, Crawford, Sac | 51 min |
| Jun 7, 12:26 AM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Carroll, Greene, Sac, Webster | 49 min |
| Jun 7, 12:48 AM CDT | Severe Thunderstorm Warning | DMX | Audubon, Guthrie | 42 min |
| Jun 7, 12:59 AM CDT | Severe Thunderstorm Warning | DMX | Boone, Greene, Hamilton, Webster | 46 min |
| Jun 7, 1:43 AM CDT | Special Weather Statement | DMX | Dallas, Polk, Story | 47 min |
| Jun 7, 2:32 AM CDT | Special Weather Statement | DMX | Jasper, Madison, Polk, Warren | 43 min |
| Jun 7, 2:37 AM CDT | Special Weather Statement | DMX | Black Hawk, Bremer, Tama | 38 min |
| Jun 7, 3:25 PM CDT | Severe Thunderstorm Warning | DMX | Adams, Ringgold, Taylor, Union | 50 min |
| Jun 7, 3:50 PM CDT | Severe Thunderstorm Warning | DMX | Decatur, Ringgold | 42 min |
| Jun 7, 3:57 PM CDT | Severe Thunderstorm Warning | DMX | Lucas, Wayne | 48 min |
| Jun 7, 4:41 PM CDT | Special Weather Statement | DMX | Wapello | 34 min |
| Jun 7, 4:44 PM CDT | Special Weather Statement | DMX | Wapello | 46 min |
| Jun 7, 5:05 PM CDT | Special Weather Statement | DMX | Appanoose, Davis, Monroe, Wapello, Wayne | 55 min |
| Jun 7, 5:17 PM CDT | Special Weather Statement | DMX | Davis | 43 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.